MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-0537
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient underwent right tha on (b)(6) 2011, and was implanted with an lfit anatomic cocr v40 femoral head and an accolade tmzf hip stem and was revised on (b)(6) 2024.It is further alleged that he suffered injuries as a result of implantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation & abnormal ion level involving accolade stem was reported.The event for disassociation was confirmed via medical review.Method & results: product evaluation and results: the reported device was not returned but photos were provided for review.The photos show a recently explanted femoral stem with signs of trunnion wear.Clinical review: summary: this product inquiry concerns a male patient who underwent a cementless right total hip arthroplasty with a trident cup and accolade tmzf femoral stem with a cobalt chrome lfit femoral head coupled with an x3 acetabular liner.The date of implant was (b)(6) 2011.The patient developed head neck disassociation with elevated ion levels and underwent revision surgery on (b)(6) 2024.A competitor femoral stem was utilized.I can confirm that the patient underwent the primary.Confirmation of event: i can confirm that the patient had the primary total hip arthroplasty since i was able to review the original operation report and the x-rays showing the failed implant.I can also confirm that the patient underwent revision surgery since i was able to review the revision operation report.I was not supplied with any post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of head neck disassociation, failure of the trunnion and elevated metal ion levels are multifactorial.These causes include surgical technique, especially in the way of preparation and insertion of the femoral head onto the trunnion at the initial primary procedure.Importantly, there was no mention of any preparation whatsoever in the primary operation report.Also contributing are patient factors including activity level and bmi, and also implant factors.Product history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of an nc and capa.A review of the provided medical records by a clinical consultant stated the following comment: "i can confirm that the patient had the primary total hip arthroplasty since i was able to review the original operation report and the x-rays showing the failed implant.I can also confirm that the patient underwent revision surgery since i was able to review the revision operation report.I was not supplied with any post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of head neck disassociation, failure of the trunnion and elevated metal ion levels are multifactorial.These causes include surgical technique, especially in the way of preparation and insertion of the femoral head onto the trunnion at the initial primary procedure.Importantly, there was no mention of any preparation whatsoever in the primary operation report.Also contributing are patient factors including activity level and bmi, and also implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key19360194
Report Number0002249697-2024-00772
Device Sequence Number6500690
Product Code LPH
UDI-Device Identifier04546540510709
UDI-Public04546540510709
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue Number6021-0537
Device Lot Number36584206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale